Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 270, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 18, 2011, 11:52 AM EDT for Morgan County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 11:52 AM EDT (15:52 UTC)
- Expired
- Jun 18, 2011, 12:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 11:05 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2056 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS54 KMRX 181552
SVRMRX
TNC129-181630-
/O.NEW.KMRX.SV.W.0270.110618T1552Z-110618T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1152 AM EDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN EAST TENNESSEE...
* UNTIL 1230 PM EDT
* AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTH OF WARTBURG TO 10 MILES NORTH OF FAIRFIELD
GLADE...AND WERE MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
WARTBURG...PINE ORCHARD...OAKDALE AND PETROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM THIS
EVENING.
&&
LAT...LON 3630 8464 3627 8461 3626 8457 3623 8457
3619 8446 3614 8445 3605 8434 3599 8444
3597 8453 3595 8456 3595 8460 3591 8468
3599 8473 3616 8492 3621 8492
TIME...MOT...LOC 1552Z 287DEG 35KT 3624 8453 3614 8484
$$
DMG1 follow-up statement
018
WWUS54 KMRX 181616
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1216 PM EDT SAT JUN 18 2011
TNC129-181630-
/O.CON.KMRX.SV.W.0270.000000T0000Z-110618T1630Z/
MORGAN TN-
1216 PM EDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR MORGAN COUNTY...
AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PETROS TO 7 MILES NORTHWEST OF PINE
ORCHARD...AND WERE MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
PETROS...PINE ORCHARD AND OAKDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM THIS
EVENING.
&&
LAT...LON 3609 8483 3617 8466 3619 8446 3614 8445
3605 8434 3599 8444 3597 8455 3595 8456
3595 8460 3592 8468 3600 8473
TIME...MOT...LOC 1615Z 287DEG 35KT 3614 8439 3604 8470
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:00 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 18, 10:00 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT SAT JUN 18 2011 .DISCUSSION... CURRENT SATELLITE AND RADAR IMAGERY REVEALS AN MCS OVER KY THAT WAS SLOWLY MOVING SOUTHEAST TOWARDS THE FORECAST AREA THIS MORNING. WHILE THERE HAS NOT BEEN MUCH SEVERE ACTIVITY WITH THIS MCS YET... MODELS INDICATE THAT A MODERATELY TO POTENTIALLY VERY UNSTABLE AIR MASS WILL DEVELOP THIS AFTERNOON OVER THE FORECAST AREA...DUE TO THE CLOUD BREAKS THAT HAVE DEVELOPED AHEAD OF THIS SYSTEM. WILL PLAN TO UPDATE THE FORECAST THIS MORNING TO RAISE POPS OVER SOUTHEAST TN AND SOUTHWEST NC FOR THIS AFTERNOON...TO RAISE POPS OVER THE ENTIRE FORECAST AREA FOR THIS EVENING...TO MENTION THE POSSIBILITY OF SEVERE WEATHER FOR THIS AFTERNOON AND EVENING...AND TO TWEAK TEMPS A LITTLE ACCORDING TO THE LATEST TRENDS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 88 71 93 71 97 / 60 60 20 20 10 KNOXVILLE AIRPORT, TN 86 69 91 70 95 / 60 60 30 30 10 OAK RIDGE, TN 86 69 91 70 95 / 60 60 30 20 10 TRI CITIES AIRPORT, TN 84 65 89 66 92 / 60 60 40 30 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
Hazardous weather outlook, Jun 18, 3:04 AM EDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 304 AM EDT SAT JUN 18 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190715- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 304 AM EDT SAT JUN 18 2011 /204 AM CDT SAT JUN 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF THUNDERSTORMS OVER THE OHIO RIVER VALLEY THIS MORNING WILL MOVE TOWARDS THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON... BRINGING THE POTENTIAL FOR A FEW SEVERE STORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A NORTHWEST FLOW PATTERN ALOFT WILL LINGER OVER THE SOUTHERN APPALACHIAN REGION THROUGH SUNDAY NIGHT...BRINGING THE POSSIBILITY OF SEVERAL THUNDERSTORM COMPLEXES FROM THE MID MISSISSIPPI AND OHIO RIVER VALLEYS. THESE THUNDERSTORM COMPLEXES MAY AFFECT THE SOUTHERN APPALACHIAN REGION ON SUNDAY...BRINGING THE POTENTIAL FOR DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH SUNDAY NIGHT.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:18 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea, Sequatchie | 57 min |
| Jun 18, 3:23 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 67 min |
| Jun 18, 3:50 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Monroe, Polk | 55 min |
| Jun 18, 3:59 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Polk, Sequatchie | 61 min |
| Jun 18, 4:11 PM EDT | Tornado Warning | MRX | Bradley, McMinn, Polk | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.